If you abruptly stop taking a narcotic, such as Avinza, withdrawal symptoms are likely to occur. These symptoms will vary in intensity and may include abdominal cramps, loss of appetite, high blood pressure, and insomnia, to name a few. In order to limit Avinza withdrawal, your healthcare provider may slowly decrease your dose at a rate that helps minimize these often unpleasant symptoms.
An Overview of Withdrawal From Avinza
Avinza® (morphine sulfate ER) is a prescription pain medication. As with most narcotic medications, you may experience withdrawal symptoms if you stop taking it too abruptly.
Symptoms of Avinza Withdrawal
When withdrawal symptoms do occur, they can vary in intensity and may include:
- Watery eyes
- Runny nose
- Muscle pain
- Dilated (wide open) pupils
- Joint pain
- Abdominal cramps
- Loss of appetite
- High blood pressure
- Fast breathing
- A rapid heart rate.
Although withdrawal from Avinza can be quite unpleasant, it is unlikely to cause life-threatening symptoms.
Why Does Withdrawal Occur?
Gradually, the body becomes accustomed to the many different effects of Avinza. If you stop taking it too quickly -- or even if you lower your dose too abruptly -- withdrawal symptoms may occur. Withdrawal is a normal, predictable, physical response to stopping a narcotic; it is not necessarily a sign of abuse. Avinza withdrawal can occur with chronic, legitimate use of the drug, as well as with Avinza abuse.